Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 112, NWS Shreveport, LA

March 29, 2000LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 10:32 PM CST for LaSalle Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 10:32 PM CST (04:32 UTC)
Expired
Mar 29, 2000, 11:15 PM CST
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 29, 10:35 PM CSTHail 0.88Jena, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 300433
SVRSHV
LAC059-300515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN LOUISIANA

* UNTIL 1115 PM CST

* AT 1032 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER MIDWAY...OR JUST
  NORTHWEST OF JENA...MOVING EAST AT 25 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDRERSTORM WARNING FOR...
  LA SALLE PARISH IN LOUISIANA
UNTIL 1115 PM CST.

LAT...LON 3191 9227 3153 9228 3143 9151 3170 9144

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:00 PM CST, 32 minutes earlier.

Area forecast discussion, Mar 29, 10:00 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CST WED MAR 29 2000

UPDATED THE ZONES TO REMOVE POPS FROM THE NWRN 3/4 OF THE AREA. ALSO
TWEAKED TEMPS A BIT...MAINLY IN THE! NW.     05

.SHV...NONE.

In the hours before

Local storm report, Mar 29, 6:45 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DATE...
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MIRA                      LA   1 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0553 PM    PLAIN DEALING             LA   .75 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0635 PM    SHREVEPORT                LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

NNNN
Special weather statement, Mar 29, 6:45 PM CST, 3 hours 47 minutes before
TXZ096-097-108>112-124-125-136-137-300200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED MAR 29 2000

...TORNADO WATCH CANCELLED FOR PORTIONS OF NORTHWEST TEXAS...

THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS ENDED FOR
PORTIONS OF NORTHEAST TEXAS...MAINLY WEST OF A LINE FROM TEXARKANA
TO TYLER. STRONG THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA...
AND A MORE STABLE AIR MASS IS MOVING INTO THE AREA. THE COUNTIES
CLEARED FROM THE WATCH ARE...

BOWIE...RED RIVER...FRANKLIN...TITUS...MORRIS...CASS...CAMP...
WOOD...UPSHUR...SMITH...AND GREGG.

THE ORIGINAL WATCH REMAINS IN EFFECT ELSEWHERE...UNTIL 8 PM.
Local storm report, Mar 29, 6:46 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MIRA                      LA   1 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0553 PM    PLAIN DEALING             LA   .75 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0635 PM    SHREVEPORT                LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

NNNN
Local storm report, Mar 29, 7:40 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0655 PM    2 N CURTIS                LA   .88 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0702 PM    1 W SHREVEPORT RGNL ARP   LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS
Local storm report, Mar 29, 7:42 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0713 PM    6 S SHREVEPORT DOWNTOWN   LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY OFF-DUTY NWS
                                          EMPLOYEE

0738 PM    RINGGOLD                  LA   .75 INCH HAIL
03/29/00   BIENVILLE                      REPORTED BY AMATEUR RADIO
                                          SPOTTERS
Local storm report, Mar 29, 9:20 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 PM    5 S BENTON                LA   1.25 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0913 PM    WINNFIELD                 LA   .88 INCH HAIL
03/29/00   WINN                           REPORTED BY COUNTY SHERIFF

0918 PM    WINNFIELD                 LA   1.00 INCH HAIL
03/29/00   WINN                           REPORTED BY TRAINED
                                          SPOTTER

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:15 PM CSTTornado WarningSHVBossier30 min
Mar 29, 6:21 PM CSTSevere Thunderstorm WarningSHVCaddo54 min
Mar 29, 6:55 PM CSTSevere Thunderstorm WarningSHVWebster50 min
Mar 29, 7:00 PM CSTSevere Thunderstorm WarningSHVBossier30 min
Mar 29, 7:29 PM CSTSevere Thunderstorm WarningSHVBienville46 min
Mar 29, 8:28 PM CSTSevere Thunderstorm WarningSHVJackson, Winn47 min
Mar 29, 9:10 PM CSTSevere Thunderstorm WarningSHVWinn50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.